Can vitamin B complex trigger hives?

There are potential side effects when using vitamin B complex, but a severe flare-up of hives is a troublesome reaction that might be an indication of a severe allergic reaction. It is vital to stop using the supplement right away and consult a doctor for further assessment.

If the individual develops other symptoms along with the skin reaction, bring the individual to the nearest emergency department. A severe allergic reaction can lead to dangerous complications if not treated right away. Vitamin B complex must only be taken under the supervision of a doctor.

hives

Hives initially appear on the legs, face and arms but can manifest in any part of the body.

Potential reactions to the supplement

Every individual reacts to vitamin B complex uniquely. Some might end up with diarrhea while others have nasal congestion or hives and other forms of skin rashes after using the supplement.

When a new supplement is taken, there is a 5-10% possibility of ending up with an allergic reaction. Supplements should be taken as instructed and any reactions should be reported to the doctor.

What is the root cause of hives?

Severe hives is the likely outcome of an allergic reaction. After using vitamin B complex, the immune system overreacts and initiates a systemic reaction all over the body.

Antibodies and chemicals including histamine are released which triggers swelling and inflammation in the soft tissues. The production of these chemicals close to the skin surface can cause the break out of hives. Most arise in a few minutes after the supplement is taken.

Characteristics

Hives are described as elevated, reddened welts with a circular shape but can arise in varying sizes or shapes. Hives initially appear on the legs, face and arms but can manifest in any part of the body.

Generally, they are excessively itchy and might migrate or blend as one. If the welt is pressed, it causes the middle to turn white while the entire inflamed area stays reddened. Hives are considered relatively harmless unless they form in the airways or throat which limits the ability to breathe.

Management

If analyzed with an allergic reaction to vitamin B complex supplement, the individual is instructed to stop using the supplement. This is the most effective approach in preventing a reaction that can lead to hives. In most cases, the skin condition is treated with topical steroid medications such as hydrocortisone or corticosteroids.

Share

Tags:

No comments yet.

Leave a Reply

Captcha * Time limit is exhausted. Please reload CAPTCHA.

captcha